MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192030
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bacterial Infection (1735); Seroma (2069)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient was diagnosed with an infected seroma (bacterial) post implant of phasix mesh.The adverse event (infected seroma) has been assessed per clinician as possible related to both study device and procedure.It has been assessed as moderate in severity.However, based on the information provided, the extent to which the phasix mesh implant used to treat the patient may have caused or contributed to the reported patient's postoperative condition cannot be determined.Seroma and infection are clinically understood potential complications of surgery/use of the device and are identified in the adverse reactions section of the instructions-for-use provided with the device, as possible complications.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh." a review of manufacturing records was conducted and shows the product was manufactured to specification.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per the clinical trial (b)(4): the subject patient was admitted to the hospital on (b)(6) 2026 and underwent exploratory laparotomy for a colostomy and lysis of adhesions during which a phasix flat mesh was placed in an onlay fashion and secured using absorbable monofilament sutures and concurrently underwent an ostomy/fistula takedown.Ertapenem was administered prior to the surgery as a prophylactic antibiotic.The patient was discharged from the hospital on (b)(6) 2026.On (b)(6) 2026, the patient continued serosanguinous drainage.On (b)(6) 2026, the patient was diagnosed with bulging and fluctuance along the incision line below the umbilicus, with associated skin redness.A ct scan of the abdomen and pelvis revealed two fluid collections: a large subcutaneous collection measuring 5.5 × 3.6 × 13.5 cm with internal fat, and a smaller 2.0 × 2.6 cm collection that communicates with the skin.An interventional radiology drain was placed, with 80 ml of fluid output.Culture results from the abdominal wound opening showed rare staphylococcus lugdunensis.Culture from the abdominal fluid collection grew few propionibacterium (cutibacterium) avidum.The patient was treated with keflex (cephalexin) 500 mg twice daily for 14 days.As reported, the adverse event (infected seroma) has been assessed per clinician as possible related to both study device and procedure.The severity has been assessed as moderate.The reported ae does not meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24700329
Report Number1213643-2026-00386
Device Sequence Number15996627
Product Code OOD
UDI-Device Identifier00801741107627
UDI-Public(01)00801741107627(11)250127(17)261028(10)HUKN1456
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1192030
Device Lot NumberHUKN1456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale